Ketoconazole

What is Ketoconazole?

It is an antifungal medicine used for treatment of fungal infections, various tinea infections, dandruff , tinea versicolor etc.

Questions and answers on "Ketoconazole"

Hello so after a lot of tests and blood work for my upset stomsch constipstion and diarrea that comes and goes felling full and bloated stomach pain etc all my test cane bsck fine so i decided to go see a specialist he put me on pepsid twice a day and ketoconazole once a day and i been on a strick low residue diet my question is

doctor1 MD

Brief Answer:
Incomplete question

Detailed Answer:
Hi,

It seem what you were trying to say was incomplete.
Your question was missed in the text above.
Can you please do it?
Why was Ketoconazole put? is it application or oral tablet?
I shall be waiting for full details of the events in ascending...

Read Full Thread   Ask a Doctor Now

Is ketoconazole prescribed for vaginal yeast infection?

doctor1 MD

Brief Answer:
not commonly used first line but it is an option

Detailed Answer:
HI, thanks for using healthcare magic

No, this is not usually used for vaginal yeast infections. Ketoconazole can be oral or topical. Oral ketoconazole is usually prescribed if other medications have been used and...

Read Full Thread   Ask a Doctor Now

Will this stuff work as well, been told its the same as nizrole 2%

doctor1 MD

Brief Answer:
same cream

Detailed Answer:
Hello

The cream is ketoconazole. It is an anti fungal and is same as nirzal or nirzole. These are trade names of same cream.

I would like to know bit details about your condition. Why you are using this cream?
May be I can help you better with details....

Read Full Thread   Ask a Doctor Now

Ringworm :

==============================
Hi,
My 4 children and myself got ringworm 6 weeks ago. We have been using lotrimin AF, Ketoconazole and now added Aloquin gel... My 5 year old son has it on his scalp he took lamisil125 MG for 4 weeks. my dermatologist as of last week increased his dose to 187.5mg per day. They sent a sample from my sons scalp and it came back as Microsporon Canis. I applied the lotion for 3 weeks after all the lesions were gone.. After a week of no lotion the ringworm is returning in the exact spots they were previous. Dr took scraping and looked under microscope....ringworm positive!!!! What do I need to do to get rid of this? Also most importantly I am worried about my son... He has increased Meds a week ago due to his weight being 52 lbs....is lamisil the correct medicine for Microsporon Canis on scalp? Also what is going to rid this on our body? BTW we got this from a kitten we got for Christimas which I have since given back to the breeder...
Thank you XXXXXXX

doctor1 MD

Hi XXXXXXX

Tinea capitis is fungal infection of skin caused by dermatophytes like microsporon canis in your cases.

Microsporon canis is zoophilic fungus hence you must have got it from animals like kitten in your case.

Treatment consist of antifungal drugs like ketoconazole, terbinafine,...

Read Full Thread   Ask a Doctor Now

I HAVE BEEN USING KETOCONAZOLE FOR THE PAST THREE DAYS BUT ONE OF THE SIDE EFFECT IS THAT THERE ARE SOME LUMPS ON MY BODY I DON T WHICH KIND OF DISEASE IS THIS?

doctor1 MD

hi Evans;
welcome to HeathcareMagic Forum
If the lumps are like skin redness associated with itching it could be a allergic reaction ;in that case you will have to stop Ketoconazole & consult a doctor who will give anti histaminic medicines to recover.take care.
thanks

Read Full Thread   Ask a Doctor Now

Hello
My mom is 84 year old and she got a black spot on her left breast on the areola that is very itchy. A doctor said it is fungus and prescribed Ketoconazole cream 2%. Does it sound right to you? I did some researches and found that Ketoconazole is used to treat some skin condition under the breast but it doesn't mention the areola. What is your opinion? Thank you/Sonia

doctor1 MD

Hi Sonia,

Ketoconazole is a antifungal cream and it works well if it is a fungal infection. Fungal infection usually occurs in wet areas. Lesion size is not mentioned so difficult to comment on the type of lesion. If the lesion is present since a shorter period, nothing to worry. Treatment can be...

Read Full Thread   Ask a Doctor Now

I have a fungal rash behind my knees. It developed last June, but went away with treatment of Ketoconazole Cream 2%. This time, the Ketoconazole doesn't seem to help. My doctors said to try Nystatin Cream, but that seemed to make it worse. What should I do?

doctor1 MD

Hello,
Thank you for posting on HCM.
It seems you are suffering from Tinea corporis, a kind of fungal infection.
Fungal infections need proper treatment otherwise they keep on recurring.
I usually recommend proper course of oral anti-fungal drugs like Fluconazole along with anti-fungal cream like...

Read Full Thread   Ask a Doctor Now

Hello Sir,

It has been 9 months that I have rebonded my hair. Now I am suffering from excessive hair fall and dandruff. Because of rebonding my hair have become very brittle and they come out even with minor combing. Please suggest me the medicine or shampoo for cure. Thanks.

doctor1 MD

Brief Answer:
Nutritional supplement, Ketoconazole

Detailed Answer:
Hello,
Thanks for the query.
Dandruff may be the main cause for your hair fall.

You can use an anti dandruff shampoo containing 2 % ketoconazole.
This will give you relief.

Apart from this nutritional supplementation is also...

Read Full Thread   Ask a Doctor Now

Hi,

I've been having recurrent dandruff problem for the past 2 and half years. I've been prescribed ketoconazole solution of different strengths over the past few months, and I've tried everything from 1% to 2.5%.

The dandruff and itchiness is generally gone while using the shampoo for about a week or so daily. But after I discontinue the ketoconazole shampoo, it starts to come back after 10 days or so.

What should I do in order to cure this chronic condition, and prevent dandruff from occurring permanently?

Thanks.

doctor1 MD

Hi! XXXXXXX

Thank you for posting your query,

Dandruff is nothing but a mixture of dry flakes and the oil secreted by the hair roots .Its not a disease ,but becomes troublesome if it is in excess.

If dandruff is in excess, leading studded scales on the scalp then it is known as Seborrhiec...

Read Full Thread   Ask a Doctor Now

Recent questions on  Ketoconazole

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

I have had an itchy rash on the inside of left ankle for ten weeks., appears to have a large bright red ring about the size of an egg. went to hospital, they perscribed ketoconazole cream as well as junuvia. tablets. No improvement. Your diagnosis?

doctor1 MD

sir, i am Md.Mahabub Badal .25 Years old. from Bangladesh. I have hair loss problem. last 2010 i attacked by fever. Dr. suggest to take Ciprofloxacin medicine for 28 days. after than my hair fall problem is start. now two problem is added in my head one is dandruff & other is itch in my head. in last year(December) 2013 i meet a Dermatologist. he suggest to it vitamin E and use Ketoconazole Shampoo. but no solution, still now i face those problem. main problem is itch in my head, i thing my head is attacked by fungus or bacteria. please give any advice or solution if i escape this problem. my email is YYYY@YYYY .

doctor1 MD

Hi, My husband has pus filled pimples in the backside of his head. He has very oily hair. We have observed that they come up whenever he has sweets or his hair becomes very oily. They usually come and go very frequently. It has been like this for...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

I had a case if jock itch and now the rash is gone but my testicles are inflamed and itch like crazy. nothing seems to sooth the itching and it at a point i cant sleep. do I still continue to use the Ketoconazole i was given by my Dr. or is this something else?

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics